Advances in Differential Equations

Existence and blow-up rate of large solutions of $p(x)$-Laplacian equations with large perturbation and gradient terms

Dumitru Motreanu and Qihu Zhang

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we investigate boundary blow-up solutions of the problem \begin{equation*} \quad \left\{ \begin{array}{l} -\Delta _{p(x)}u+f(x,u)=\rho (x,u)+K(x)|\nabla u|^{m(x)}\mbox{ in }\Omega , \\[2mm] u(x)\rightarrow +\infty \mbox{ as }d(x,\partial \Omega )\rightarrow 0, \end{array} \right. \end{equation*} where $\Delta _{p(x)}u=\mathrm{div}\,(|\nabla u|^{p(x)-2}\nabla u)$ is called $p(x)$-Laplacian. Our results extend the previous work of J. García-Melián, A. Suárez [23] from the case where $p(\cdot )\equiv 2 $, without gradient term, to the case where $p(\cdot )$ is a function, with gradient term. It also extends the previous work of Y. Liang, Q.H. Zhang and C.S. Zhao [38] from the radial case in the problem to the non-radial case. The existence of boundary blow-up solutions is established and the singularity of boundary blow-up solution is also studied for several cases including when $\frac{\rho (x,u(x))}{f(x,u(x))}\rightarrow 1$ as $x\rightarrow \partial \Omega $, which means that $\rho (x,u)$ is a large perturbation. We provide an exact estimate of the pointwise different behavior of the solutions near the boundary in terms of $d(x,\partial \Omega )$. Hence, the results of this paper are new even in the canonical case $p(\cdot )\equiv 2$. In particular, we do not have the comparison principle, because we don't make the monotone assumption of nonlinear term.

Article information

Source
Adv. Differential Equations Volume 21, Number 7/8 (2016), 699-734.

Dates
First available in Project Euclid: 3 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ade/1462298655

Mathematical Reviews number (MathSciNet)
MR3493932

Subjects
Primary: 35J25: Boundary value problems for second-order elliptic equations 35B40: Asymptotic behavior of solutions 35J60: Nonlinear elliptic equations

Citation

Zhang, Qihu; Motreanu, Dumitru. Existence and blow-up rate of large solutions of $p(x)$-Laplacian equations with large perturbation and gradient terms. Adv. Differential Equations 21 (2016), no. 7/8, 699--734. https://projecteuclid.org/euclid.ade/1462298655.


Export citation